Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 52, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2020, 7:30 PM MDT for 4 counties in Nebraska. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2020, 7:30 PM MDT (01:30 UTC)
- Expired
- Jun 6, 2020, 7:59 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Morrill County, NE
The radar
The Cheyenne radar (KCYS), 179 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 7:30 PM MDT | TSTM WND GST 60 | 8 W Lodgepole, NE | MESONET STATION UP252 8.1 W LODGEPOLE (UPR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 1:23 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2709 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
376
WUUS55 KCYS 070130
SVRCYS
NEC013-033-045-123-070215-
/O.NEW.KCYS.SV.W.0052.200607T0130Z-200607T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
730 PM MDT Sat Jun 6 2020
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Box Butte County in the Panhandle of Nebraska...
Cheyenne County in the Panhandle of Nebraska...
Morrill County in the Panhandle of Nebraska...
Dawes County in the Panhandle of Nebraska...
* Until 815 PM MDT.
* At 729 PM MDT, severe thunderstorms were located along a line
extending from 7 miles north of Whitney Lake to near Sunol, moving
east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Alliance, Sidney, Chadron, Bridgeport, Crawford, Hemingford,
Lodgepole, Dalton, Gurley, Sunol, Brownson, Alliance Airport,
Northport, Angora, Box Butte Dam, Colton, Chadron Campground, Court
House And Jail Rocks, Berea and Sidney Airport.
This includes Interstate 80 in Nebraska between mile markers 48 and
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows!
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4100 10263 4101 10312 4260 10348 4300 10350
4300 10279 4210 10274 4200 10267 4139 10261
TIME...MOT...LOC 0129Z 270DEG 43KT 4289 10334 4110 10275
HAIL...<.75IN
WIND...70MPH
$$
Braun1 follow-up statement
227
WWUS55 KCYS 070159
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
759 PM MDT Sat Jun 6 2020
NEC013-033-045-123-070208-
/O.CAN.KCYS.SV.W.0052.000000T0000Z-200607T0215Z/
Box Butte NE-Cheyenne NE-Morrill NE-Dawes NE-
759 PM MDT Sat Jun 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR BOX BUTTE...CHEYENNE...MORRILL
AND DAWES COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning has
been cancelled. However gusty winds and heavy rain are still
possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
the Panhandle of Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.
LAT...LON 4100 10263 4101 10312 4260 10348 4300 10350
4300 10279 4210 10274 4200 10267 4139 10261
TIME...MOT...LOC 0155Z 270DEG 43KT 4289 10291 4110 10233
$$
BraunWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:01 PM MDT, 29 minutes earlier.
Area forecast discussion, Jun 6, 7:01 PM MDT, 29 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 701 PM MDT Sat Jun 6 2020 .SHORT TERM...(This evening through Sunday) Issued at 655 PM MDT Sat Jun 6 2020 Latest radar loop was showing the bulk of the convection continuing to push east of the forecast area. We are still seeing some stratiform precipitation mainly east of an Agate to Kimball line. Still may see some gusty winds behind this line of showers this evening in response to the subsidence building into the area. Otherwise, wind speeds should continue to diminish this evening along with clearing skies. .LONG TERM...(Sunday - Friday) Issued at 400 AM MDT Sat Jun 6 2020 Deep upper-level troughing over the northwestern CONUS will likely continue to promote shower & thunderstorm chances through at least Monday w/ a significant cold frontal passage on Monday expected to plunge 700 mb temperatures into the single digits to around 0 C by 00z Tue. Lows Tuesday morning may be at or near freezing for areas along/west of I-25 w/ even some light snow possible. Yes, you just read that correctly for June 8th-9th. Starting to trend warmer and drier mid/late week with a return to upper-level ridging. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 540 PM MDT Sat Jun 6 2020 VFR flight categories for terminals this evening after the heavy rain showers and very strong wind gusts move out of the area by 02Z in WY, and Panhandle terminals by 3Z. Winds 20-30 knots are anticipated once the heavy rain showers move out of the area for all terminals through 6Z. Temporary fluctuations down to MVFR in the Panhandle through 3Z are possible. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...REC LONG TERM...CLH AVIATION...BW
Hazardous weather outlook, Jun 6, 6:24 AM MDT, 13 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 624 AM MDT Sat Jun 6 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>119-071230- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 624 AM MDT Sat Jun 6 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Numerous thunderstorms are expected across a large portion of the area this afternoon. The most likely time frame for severe thunderstorms will be between Noon and 6 PM today. Wind gusts to 70 MPH will be the primary hazard, although isolated hail up to golf ball size is also possible especially over western Nebraska. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Daily chances for showers and thunderstorms will persist through at least Monday afternoon. Chances for severe weather appear low at this time. A strong cold front will force overnight lows into the mid 30s for areas along and west of Interstate 25 on Monday night. Freezing temperatures are possible. .Spotter information statement... Spotter activation may be necessary this afternoon.
In the hours before
Local storm report, Jun 6, 6:58 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM TSTM WND GST 2 W DALTON 41.41N 103.01W
06/06/2020 M66 MPH CHEYENNE NE BROADCAST MEDIA
MEASURED ON DAVIS STATION.
&&
AWLocal storm report, Jun 6, 6:59 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
659 PM MDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG MCGREW 41.74N 103.42W
06/06/2020 SCOTTS BLUFF NE BROADCAST MEDIA
REPORTS OF 3 TO 4 MILES OF POWER POLES
BROKEN OFF 1 MILE WEST OF MCGREW.
&&
ABLocal storm report, Jun 6, 7:04 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
704 PM MDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 2 W BAYARD 41.75N 103.37W
06/06/2020 SCOTTS BLUFF NE BROADCAST MEDIA
BAYARD AND RURAL AREAS SURROUNDING BAYARD
REPORTING POWER OUTAGES.
&&
ABLocal storm report, Jun 6, 7:08 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG MELBETA 41.78N 103.52W
06/06/2020 SCOTTS BLUFF NE TRAINED SPOTTER
CORRECTS TIME FROM PREVIOUS TSTM WND DMG
REPORT FROM MELBETA. SEVERAL SMALL
OUTBUILDINGS BLOWN OVER IN MELBETA AREA.
METAL ROOFS STRIPPED OFF. LARGE TREES BLOWN
OVER. SEVERAL PIVOTS FLIPPED OVER.
&&
MBLocal storm report, Jun 6, 7:09 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
709 PM MDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG SCOTTSBLUFF 41.87N 103.66W
06/06/2020 SCOTTS BLUFF NE FIRE DEPT/RESCUE
CORRECTS TIME FROM PREVIOUS TSTM WND DMG
REPORT FROM SCOTTSBLUFF. TREE BLEW OVER AND
CAME THROUGH THE ROOF OF A HOUSE IN
SCOTTSBLUFF. NO INJURIES REPORTED.
&&
MBLocal storm report, Jun 6, 7:28 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
728 PM MDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 2 SSW SIDNEY 41.10N 102.99W
06/06/2020 M60 MPH CHEYENNE NE ASOS
SIDNEY AIRPORT WIND GUST OF 60MPH.
&&
BMWThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:43 PM MDT | Special Weather Statement | CYS | Dawes | 32 min |
| Jun 7, 4:05 PM MDT | Special Weather Statement | CYS | Dawes | 25 min |
| Jun 7, 4:16 PM MDT | Special Weather Statement | CYS | Sioux | 29 min |
| Jun 7, 4:31 PM MDT | Special Weather Statement | CYS | Dawes | 29 min |
| Jun 7, 4:41 PM MDT | Special Weather Statement | CYS | Dawes | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.